Hail, Itasca
- When
- June 17, 2:45 PM CST
- Where
- Itasca County, 5 mi NE of Marcell
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.650, -93.617
4 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 17, 1:30 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 230 PM CDT TUE JUN 17 2003 SFC TROF MAKING ONLY SLOW PROGRESS ACRS NRN MN AND CONTS TO WEAKEN AS ASSOC S/WV SCOOTS OFF TO THE NE. TROF SHUD BE OVR OR JUST E OF DLH BY 00Z. AREA BTWN TROF AND SHRA ENTERING NWRN WI STILL UNSTABLE AND NOW RECEIVING SOME SUNSHINE. LIMITING FACTORS ARE WK VERT WIND SHEAR AND WK LOLVL FORCING OTHR THAN SFC HEATING. SOME STORMS ALREADY REFIRING IN NWRN CWA ALG TROF. WILL HAVE TO WATCH CLOSELY FOR ISOLD SVR REST OF AFTN/EVE. SEE SWODY1 FOR MORE DETAILS. WILL ACCOUNT FOR THIS IN FIRST PD OF NEW ZFP. ACTIVITY SHUD DIMINISH RAPIDLY THIS EVE AS TROF PASSES...COOLER/DRIER AIR MOVES INTO THE RGN...AND WE LOSE SUNSHINE. ANOTHER UPR TROF SWINGS ACRS THE WRN GRT LKS ON WED...BUT AMS QUITE DRY BY THEN WITH INCREASING SUBSIDENCE. WILL KEEP DRY. MAY ADJUST 1ST PD POPS OR TIMING A BIT...OTHW CURRENT GRIDS LOOK TO BE ON TRACK. NEXT MENTION OF PRECIP WILL BE THIS WEEKEND AS MAJ W COAST TROF DEVELOPS AND NEW SERIES OF S/WVS APPROACH FROM THE SW. TEMPS STILL IN LINE WITH MOS GUIDANCE AND CAA PATTERN THAT SETS UP FOR NXT 48 HRS. LTL OR NO CHANGES PLANNED FOR TEMP GRIDS. .DLH...NONE. ERF
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-181230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 721 AM CDT TUE JUN 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN TODAY...AND FROM EXTREME EASTERN MINNESOTA INTO NORTHWEST WISCONSIN THIS EVENING. MOST OF THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...BUT AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...PRODUCING LARGE HAIL OR DAMAGING WIND. THE THUNDERSTORMS SHOULD END IN FAR NORTHERN MINNESOTA TOWARD INTERNATIONAL FALLS LATER THIS AFTERNOON...AND CONTINUE TO DECREASE FROM NORTHWEST TO SOUTHEAST THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS AGAIN SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH MELDE
The Duluth radar (KDLH), 139 km away, was scanning. The volume nearest the first event began at 20:46 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
Eight inch diameter trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2003Every state in 2003This day in weather historyWarnings in Minnesota, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365286, 5365285, 5365284, 5365283, 5365282.